Thunderstorm Wind, Clay
- When
- July 20, 1:28 PM CST
- Where
- Clay County, 2.15 mi NNW of Cahns
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.609, -88.734
A couple of trees were blown down.
Numerous slow moving thunderstorms developed across the area during the afternoon and evening of July 20th. A few of these became severe and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Numerous slow moving thunderstorms developed across the area during the afternoon and evening of July 20th. A few of these became severe and produced damaging wind gusts. The slow nature of these storms also allowed them to produce locally heavy rainfall with a number of areas seeing 1 to 2 inches in a short amount of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 20, 10:16 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1116 AM CDT FRI JUL 20 2007 .DISCUSSION... WIDESPREAD MID LEVEL CLOUDS ARE STILL EVIDENT ON VISIBLE SATELLITE IMAGERY LATE THIS MORNING OVER MUCH OF EASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. FURTHER SOUTH TOWARDS THE NATCHEZ AREA...THIS CLOUD DECK IS BECOMING MORE CONVECTIVE IN NATURE AND WITH LOWER CLOUD BASES. AS A RESULT...TEMPERATURES SHOULD BE A BIT SLOWER TO HEAT UP...AND THIS HAS BEEN ACCOUNTED FOR IN THE LATEST FORECAST UPDATE. FURTHER TO THE NORTH...ESPECIALLY NORTH AND EAST OF JACKSON...MOSTLY SUNNY SKIES WILL ALLOW FOR A MORE RAPID INCREASE IN TEMPERATURES...AND THIS IS WHERE THE WARMEST HIGHS SHOULD BE FOR TODAY. A SIGNIFICANT COLD FRONT FOR THIS TIME OF YEAR IS APPROACHING NORTHERN MISSISSIPPI AND THIS SHOULD PROVIDE AMPLE FORCING FOR SCATTERED TO PERHAPS WIDESPREAD CONVECTION FOR WFO JAN NORTHERN ZONES...PARTICULARLY NORTH OF HIGHWAY 82. HOURLY TEMP GRIDS WERE ADJUSTED DOWNWARD SLIGHTLY TO ACCOUNT FOR THE INCREASED CLOUD COVER AND RAIN EXPECTED. POPS WERE ALSO RAISED IN THE NORTHERN ZONES IN RESPONSE TO THE APPROACHING FRONT AND EXPECTED CONVECTION ASSOCIATED WITH IT. LITTLE IN THE WAY OF CHANGES WERE WARRANTED ELSEWHERE. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL AT ALL LOCATIONS THROUGH AT LEAST 20Z TODAY. AFTERNOON CONVECTION WILL BE POSSIBLE AFTER 20Z...WITH THE GREATEST COVERAGE EXPECTED FOR GTR...GWO...AND GLH. CONDITIONS MAY BRIEFLY BECOME IFR IN AND AROUND THUNDERSTORMS...BUT THE MAJORITY OF THE DAY SHOULD BE VFR. VISIBILITIES SHOULD REMAIN AT OR ABOVE 10 MILES OUTSIDE OF THUNDERSTORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 612 AM CDT FRI JUL 20 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 612 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA THIS AFTERNOON AND IN THE NORTH TONIGHT. DEEP GULF MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND A DEEPENING UPPER LEVEL TROUGH TO DEVELOP SCATTERED THUNDERSTORMS OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A COLD FRONT WILL DROP INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT AND HELP DEVELOP ADDITIONAL THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY DOWNPOURS ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR SATURDAY. A COLD FRONT WILL BE MOVING THROUGH THE AREA SATURDAY. AHEAD OF THE FRONT THERE WILL BE ABUNDANT MOISTURE AND SLIGHTLY UNSTABLE CONDITIONS. THIS WILL COMBINE WITH A DISTURBANCE ALOFT TO HELP DEVELOP THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME STRONG PRODUCING WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING. IN ADDITION TO THAT...THE SLOW SOUTHEASTWARD MOVING NATURE OF THE STORMS WILL ALLOW FOR A FEW AREAS TO GET A QUICK INCH OR MORE CAUSING WATER TO POND UP ON ROADWAYS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
The Columbus AFB radar (KGWX), 49 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
6 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
A couple of trees were blown down.
A couple of trees were blown down.
Two homes were struck by lighting causing some damage.
A few trees were blown down.
A couple of trees were blown down around Shuqualak, one tree was down on a house.
A couple of trees were blown down.
Several trees were blown down across a road in Toomsuba.
As two large outflow boundaries collided across Central Hinds county, a large band of very slow moving thunderstorms developed. These storms produced 4 to 5 inches of rain with most of that, 2 to 3 inches, falling in an hour. This intense rainfall caused flash flooding across some of the area. Several roads were under water with several vehicles flooded up to the windows. Two people had to be rescued from their vehicle in Byram. Also in Byram, 5 homes were flooded by several feet of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50869, 50870, 50871, 50872, 50874, 50875, 50876, 50878.